Ask Karen - WSLS 10 NBC in Roanoke/Lynchburg Va

Ask Karen

ROANOKE -

Q: Benadryl says it makes you sleepy and that has been the case up until recently. It seems to be keeping me awake at night now, is that common?

We checked with James Black, Carilion Clinic Medical Center pharmacist and he says:

*In a small percentage of people antihistamines that are supposed to cause drowsiness actually have the opposite effect.

*it is most common in children.

*It can happen even if you have been taking it without trouble in the past.

He suggests that you stop taking it for a week and then try again. If you have the same trouble sleeping once you start taking it again then a possible alternative is called chlorpheniramine. Your pharmacist can help you locate that at your pharmacy if you have any trouble.

Powered by WorldNow

WSLS 10, P.O. Box 10
Roanoke, VA 24022-0010

Telephone: 540.981.9110
Fax: 540.343.3157
Email: news@wsls.com

Can't find something?
Powered by WorldNow
All content © Copyright 2000 - 2014 Media General Communications Holdings, LLC. A Media General Company.